It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi I'll cut to the chase. I need my wife to hear from others what to expect from tapering. I've been on narcotics for about ten years along with other meds and for the last 2 years I've beeen abusing the narcotics. Percocet 10/325 5 times a day, Avinza 90 mg 1 daily, soma 350 4 times a day, klonapin .5 mg 4 daily, gabapentin 600 mg 1 daily. For the past 3 months I've been taking my meds as RX no fooling around. Had a real bad back episode and ended having to see another doc in the same office. The next visit to my pcp she informed me that she was going to taper me because she and the doc that I had to go see (who turns out to be the head of the clinic) felt that narcotics don't work for me and that I would have less pain without them. They took me off all the meds except avinza now 180 mg and the soma. Every week the meds will be reduced. Come to find out my pcp said my mistake was that I went to see the other doc and they think its too risky on my part to take the meds I was on. I just want my wife to hear from others what this process is going to be like for me, how I will feel, act, ect...
[QUOTE=lnhguy;3305119]Hi I'll cut to the chase. I need my wife to hear from others what to expect from tapering. I've been on narcotics for about ten years along with other meds and for the last 2 years I've beeen abusing the narcotics. Percocet 10/325 5 times a day, Avinza 90 mg 1 daily, soma 350 4 times a day, klonapin .5 mg 4 daily, gabapentin 600 mg 1 daily. For the past 3 months I've been taking my meds as RX no fooling around. Had a real bad back episode and ended having to see another doc in the same office. The next visit to my pcp she informed me that she was going to taper me because she and the doc that I had to go see (who turns out to be the head of the clinic) felt that narcotics don't work for me and that I would have less pain without them. They took me off all the meds except avinza now 180 mg and the soma. Every week the meds will be reduced. Come to find out my pcp said my mistake was that I went to see the other doc and they think its too risky on my part to take the meds I was on. I just want my wife to hear from others what this process is going to be like for me, how I will feel, act, ect...[/QUOTE]

Typically a Dr's perception of taper is not real world reality. If the Dr tapers you at greater then 10% every 3-5 days then you will have mild withdrawal symptoms. Rule of thumb with a taper is to reduce at 5-10% every 3-5 days. Preferably 5% every 5 days would reduce WD symptoms to a very small minimum. 10% will also work but you will feel it a bit more. Anything greater then 10% every 3-5 days will be a tad painful. But its still better then CT thats for sure. Hopefully the PCP will work with you to create a rational taper schedule.

Good luck, see I just can't help but jump in here
[QUOTE=lnhguy;3305119]Hi I'll cut to the chase. I need my wife to hear from others what to expect from tapering. I've been on narcotics for about ten years along with other meds and for the last 2 years I've beeen abusing the narcotics. Percocet 10/325 5 times a day, Avinza 90 mg 1 daily, soma 350 4 times a day, klonapin .5 mg 4 daily, gabapentin 600 mg 1 daily. For the past 3 months I've been taking my meds as RX no fooling around. Had a real bad back episode and ended having to see another doc in the same office. The next visit to my pcp she informed me that she was going to taper me because she and the doc that I had to go see (who turns out to be the head of the clinic) felt that narcotics don't work for me and that I would have less pain without them. They took me off all the meds except avinza now 180 mg and the soma. Every week the meds will be reduced. Come to find out my pcp said my mistake was that I went to see the other doc and they think its too risky on my part to take the meds I was on. I just want my wife to hear from others what this process is going to be like for me, how I will feel, act, ect...[/QUOTE]
I don't understand how your doc. thinks if you don't take pain meds. you'll have less pain? Anyways,If you stick to the taper plan,you still will have some wd's,but nowere as bad as going cold turkey. I wish you the best,and enjoy the holidays!





All times are GMT -7. The time now is 09:29 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!